Exam Review
- A client with Parkinson’s disease (PD) is being discharged home with his wife. To ensure success with the management plan, which discharge action is most effective?A)Telling his wife what the client needs.B)Setting up visitations by a home health nurse.C)Involving the client and his wife in developing a plan of care.D)Writing up a detailed plan of care according to standards.
- The nurse administers amiodarone to a client with ventricular tachycardia. Which monitoring by the nurse is necessary with this drug? (Select all that apply)(SATA)A)QT intervalB)Heart rateC)Respiratory rateD)Heart rhythmE)Urine output
- A postoperative client following a thyroidectomy suddenly develops difficulty breathing, stridor, and an increase in swelling of the anterior neck area. What should the nurse do first?A)Activate the hospital’s emergency or rapid response system.B)Place a heart monitor on the client and observe for dysrhythmias.C)Ask the charge nurse to come see the client immediately.D)Check the client’s blood pressure and heart rate.E)Provide a calm and assuring environment for the client.F)Place the emergency cart at the bedside.
- The nurse is caring for a patient on a telemetry unit who has a regular heart rhythm and rate of 60 beats/min; a P wave precedes each QRS complex, and the PR interval is 0.20 seconds. Additional vital signs are: blood pressure 118/68 mm Hg, respiratory rate 16 breaths/min, and temperature 98.8°F (37°C). All of these medications are available on the medication record. What action will the nurse take?A)Continue to monitor.B)Administer clonidine.C)Administer atropine.D)Administer digoxin.
Exam Review
- An adult client who has been experiencing a seizure for approximately 15 minutes is brought to the emergency department by private vehicle. Which intervention should the nurse implement first?A)Administer levetiracetam intravenously.B)Obtain a STAT electroencephalogram.C)Administer lorazepam intravenously.D)Obtain a STAT 12-lead electrocardiogram.
- A client with chronic lung disease is prescribed 40% oxygen via face mask. Which finding indicates to the nurse that the client is experiencing oxygen toxicity? Select all that apply.(SATA)A)Pink frothy sputumB)Substernal discomfortC)Nail clubbingD)RestlessnessE)Cyanosis at nail beds
- The nurse administers amiodarone to a client with ventricular tachycardia. Which monitoring by the nurse is necessary with this drug? (Select all that apply)(SATA)A)Heart rateB)Respiratory rateC)Heart rhythmD)Cardiac output
- The nurse is planning health teaching for a client starting on donepezil for Alzheimer’s disease (AD). For which side effect will the nurse teach the family to monitor?A)Low oxygen saturationB)High blood pressureC)Elevated body temperatureD)Low pulse rate
Exam Review
- A nurse is providing teaching for a client who has a new diagnosis of gastroesophageal reflux disease (GERD). The client asks about foods he should avoid eating. Which of the following foods should the nurse tell him to avoid?A)Nonfat milkB)AppleC)Chocolate
- A nurse is providing teaching to a client who has diabetes mellitus about carbohydrate intake needs when exercising. Which of the following foods should the nurse include as containing a 15 g serving of carbohydrates?A)1 cup of milkB)1/2 cup of regular ice creamC)1 slice of breadD)1 cup of sugar-free yogurt
- A nurse in a PACU is assessing a client who has a newly created colostomy. Which of the following findings should the nurse report to the provider?A)Rosebud-like stoma orificeB)Stoma oozing red drainageC)Shiny, moist stomaD)Purplish-colored stoma
- A nurse admits a client to the emergency department who reports nausea and vomiting that worsens when he lies down. Antacids do not help. The provider suspects acute pancreatitis. Which of the following laboratory test results should the nurse expect to see?A)Increased serum amylaseB)Increased serum calciumC)Decreased WBCD)Decreased serum lipase
Exam Review
- A nurse is teaching self-management to a client who has hepatitis B. Which of the following instructions should the nurse include in the teaching?A)Consume a high-protein diet.B)Rest frequently throughout the day.C)You may donate blood 6 months after completing the medication regimen.D)Take acetaminophen every 4 hours, as needed, for discomfort.
- What does the nurse recognize as clinical manifestations consistent with ascites? Select all that apply.A)Stretch marksB)Foul-smelling breathC)Increased abdominal girthD)Visible distended veinsE)Rapid weight gain
- The nurse is planning care for a client diagnosed with SIADH. Which of the following would be included in the plan of care? Select all that apply.A)Administer 0.45% NS at 50 mL/hrB)Obtain daily weightC)Maintain seizure precautionsD)Administer 3% saline as orderedE)Encourage fluid intake
- A nurse is providing pneumonia vaccinations in a community setting. Due to limited finances, the event organizers must limit giving the vaccination to priority groups. What clients would be considered a priority when administering the pneumonia vaccination? (Select all that apply)A)A 22-year-old client with asthmaB)A healthy 72-year-old clientC)A client with well-controlled diabetesD)A client who is taking medication for hypertensionE)A client who had a cholecystectomy last year
Exam Review
- The nurse is caring for a client recovering from an esophagogastroduodenoscopy (EGD). Which of the following client symptoms would require further nursing assessment?A)ThirstB)Sore throatC)Abdominal distentionD)Drowsiness
- A client is on intravenous heparin to treat DVT in the right leg. The client’s most recent partial thromboplastin time (PTT) was 25 seconds. What order would the nurse anticipate?A)No change to the heparin rateB)Decrease the heparin rateC)Stop heparin and start warfarinD)Increase the heparin rate
- A nurse is caring for a client who returns to the nursing unit from the recovery room after a sigmoid colon resection for adenocarcinoma. The client had an episode of intraoperative bleeding. Which finding indicates to the nurse that the client may be developing hypovolemic shock?A)Increase in the temperature from 37.5°C (99.5°F) to 38.6°C (101.5°F)B)Decrease in the urinary output from 50 to 30 mL per hourC)Increase in the heart rate from 88 to 110/minD)Decrease in the respiratory rate from 20 to 16/min
- A nurse is caring for a client who has Cushing’s syndrome. The nurse should recognize that which of the following are manifestations of Cushing’s syndrome? (Select all that apply)A)Buffalo humpB)Moon faceC)HypertensionD)Purple striationsE)Tremors
Exam Review
- A nurse is caring for a client who has the following arterial blood gas results: HCO3 18 mEq/L, PaCO2 28 mm Hg, and pH 7.30. The nurse recognizes the client is experiencing which of the following acid-base imbalances?A)Metabolic alkalosisB)Respiratory alkalosisC)Respiratory acidosisD)Metabolic acidosis
- A nurse is caring for a client who has hypernatremia and requires IV fluid therapy due to his NPO status. Which of the following solutions should the nurse prepare to infuse for this client?A)0.45% sodium chlorideB)Dextrose 5% in 0.9% sodium chlorideC)Lactated Ringer’sD)Dextrose 10% in water
- The doctor orders dextrose 5% in water 1,000 mL to be infused over 8 hours. The IV tubing delivers 15 drops per milliliter. The nurse in charge should run the IV infusion at a rate of: NOTE: Enter ONLY THE NUMBER DO NOT enter the unit of measurement
- A nurse is collecting a medication history from a client who is scheduled to have a cardiac catheterization. Which of the following medications taken by the client interacts with contrast material and places the client at risk for acute kidney injury?A)MetforminB)CarvedilolC)NitroglycerinD)Atorvastatin